Before I was diagnosed with my prolactin producing pituitary tumor, hasimotos, diabetes and high blood pressure (just to name a few) I was experiencing middle of the night nausea, very similar to morning sickness. After a few weeks of treatment with Dostinex for the tumor my prolactin levels went back to normal and my middle of the night nausea stopped. It has since resumed and it wakes me up... often I even incorporate how I feel into my dreams before I wake up.
Anyone else with this problem? Could my prolactin have spiked again, even though I am still on Dostinex? Something else maybe?
I'm not sure about the prolactin, but I was very queasy (the type that makes you salivate) when I low cortisol episodes. Apparently it's one of the symptoms. If you get night sweats, vivid dreams, and/or headache when waking, it could be a sign of hypoglycemia (caused by low cortisol - which is where the nausea comes in). I swing back between prediabetic & hypoglycemic - so the two can go hand in hand. I have a pituitary adenoma that is "supposedly" non-functional & am on cortisol replacement. I occasionally get bouts of nausea when my hydrocortisone is wearing off because I'm tapering down.
I went to lab Wednesday for my 8 week test. Let me see if I can remember what was on it... full CBC panel, TSH, T3, T4, Prolactin, Vitamin D. I think I am probably missing a few. If there is something you think I should have her add, I see her Tuesday. :-)
You know I do have all the things you just mentioned. night sweats (I freeze my husband out of the room because of it), VERY vivid dreams, headaches every morning when I wake up and the middle of the night nausea which is generally around 2-5 am.
I told my primary Dr. about it a few months ago and she was concerned my blood sugar was dropping really low middle of the night and suggested a night time 100 calorie snack before bed. I began checking it in the middle of the night and it never was very low like suggested it could be.
I will bring this up and the tests that rumpled suggested to my Endocrinologist on Tuesday.
My blood sugar never gets really low either (never below 70). But I do get hypoglycemic symptoms when my glucose is dropping rapidly and when cortisol is low when it is even in the 80s. The best snack I have found to help is 1 slice of 100% whole wheat bread with peanut butter & 4-8oz of milk right before bed. Everyone is different though in what helps! I'd definately keep an eye on your cortisol & have it rechecked over & over. Alot of times murphy's law will dictate it will only act up on the days it's not tested!
My son just had another attack of severe 2 AM nausea last night. This hasn't happened in many months. He did say he was very hungry at 1 AM, but he hasn't been falling asleep before 3 or 4 AM for many months, so I made him go right to bed without eating anything more. I will reconsider this ( especially after last night!) if hypoglycemia is likely to be a cause.
He does have a pituitary cyst\tumor, causing adrenal insufficiency, and he did have more hydrocortisone at 10 PM, but sometimes, it just isn't enough I guess. I gave him another 5mgs. during the nausea episode last night, and he was better within 15 minutes, and asleep in another 30 minutes. He didn't eat very well yesterday, maybe this contributed to the problem. He does seem to have trouble falling asleep due to low cortisol, rather than a problem with high cortisol. Raising his evening hydrocortisone dose usually helps.
Oh, and he also has very vivid dreams.
I didn't even think to mention the salt factor - good point. For me though, I'm finding I need less & less salt. For awhile there, I was drinking alot of water - perhaps too much & maybe I was watering down my sodium levels, then I had the insufficiency, started with adding the salt, and the past week since cutting back on water consumption, I haven't had to do much salt. In fact, I've been tapering down HC because my glucose is coming up & the dizzy spells are gone as well as my bp coming up too. I only just made the connection that maybe too much water was contributing to adrenal insufficiency the whole time. Would that make sense?
Is florinef synthetic rx? Or is it just electrolytes?
I started at 25mg, and am now down to about 10 mg. I am guessing that @25mg my adrenals were suppressed, and that once I got down to a certain dose my adrenals kicked back in & the HC is now adding to my own cortisol? I have noticed I started putting on weight when I started tapering down. When I was on 25mg I was actually losing a little weight - probably because my blood sugar was more stable. I'm still suspicious this is a cushings tumor though. Albeit not putting out a ton of cortisol when it's active.
Yes, anything over 20mg is a suppressive dose and so now what you are taking is adding - and some people are very sensitive to even small changes. I know that even when I am not feeling well, I can just take a 5mg or 2.5mg and it may make a change. After talking to my doctor though, he advised me to go for salt and fluids first, then the steroids - and use steroids if I get sick to my stomach. He also wants me to go to the emergency room if I toss my cookies but no way that is happening as the last time I was in the hospital, I almost died. No, thank you!
My cushing's tumor used to cycle up and down - I had years of being fine and days of being in agony - it just was not predictable until finally the cycles got shorter and I never could get better. But the doctors were bizarre - it was as if a normal test wiped out all the abnormal ones, and they ceased to see how I looked. I even used to say to them - can you just look at me and really tell me I am fine? I look at pictures of me at that time (I should put them up) and I was half dead, yet they would just dismiss me, tell me to come back in 6 months. Thank goodness I did not listen.
She upped my daily dosage of vitamin D. And suggested I go back on Metformin for probable PCOS. She said she would be ordering another pituitary MRI with contrast and a CAT scan of my adrenals during my next visit in April.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.